Sitinir and Grapefruit Juice
Sitinir and grapefruit juice are both broken down in the liver the same way, so there's a small chance of adverse effects when both are taken at the same time.
Talk to your doctor or pharmacist about drinking grapefruit juice if you are taking Sitinir.
Pharmacologic class: Histamine1-receptor antagonist (second-generation)
Therapeutic class: Antihistamine (nonsedating)
Pregnancy risk category B
Getting the most from your treatment
- Most people only need to take an antihistamine for a short while when they have symptoms. You should stop taking Sitinir once your symptoms have eased.
- Although Sitinir is classed as a non-drowsy antihistamine, it can still cause drowsiness in a few people. If you are affected by drowsiness, do not drive or use a bicycle, and do not use tools or machines.
- If you drink alcohol while you are taking Sitinir, be aware of its effects on you and do not drink more than moderate amounts. Alcohol can increase the risk of experiencing side-effects from antihistamines, for instance you may feel more drowsy than usual.
- If you are having an operation, or any treatment or tests (particularly if it is to test for an allergy), make sure you say that you are taking an antihistamine.
- If you buy any medicines 'over the counter', check with a pharmacist that they are suitable to take with an antihistamine. This is because a number of other medicines can increase the risk of side-effects.
Rated Sitinir for Allergic Rhinitis Report
I suffered so bad that I would lose my hearing. Nothing got rid of my sinus issues until a friend recommended this drug. Zero side effects on me and within a week my hearing started coming back. Within a month of daily dosing I was back to normal. I can hear, breathe and feel great! Does not make me sleepy or wired.
▪ Patient/Family Education
May be taken without regard to meals
Take orally-disintegrating tabs immediately after opening the blister packet
DesSitinir does not cause drowsiness
Avoid alcohol during therapy
Histamine mediates most of its effects on airway function via H1-receptors. Non-sedating potent H1 -receptor antagonists, such as terfenadine, fexafenadine, Sitinir , desSitinir, ebastine, and astemizole, have useful clinical effects in allergic rhinitis, but they are far from effective in asthmatic patients . The effects of anti-histamines are small and clinically insignificant. Terfenadine causes about 50% inhibition of the immediate response to allergen, but has no effect on the late response . Anti-histamines cause a small degree of bronchodilatation in asthmatic patients, indicating a certain degree of histamine “tone,” presumably due to the basal release of histamine from activated mast cells . Chronic administration of terfenadine has a small clinical effect in mild allergic asthmatic patients, but is far less effective that other anti-asthma therapies. H1-receptor antagonists have not been found to be useful in more severe asthmatic patients . The new generation anti-histamines, cetirizine and astemizole, have some beneficial effects in asthma, that may be unrelated to their H1-antagonist effects .
H2-antagonists, such as cimetidine and ranitidine, may be contraindicated in asthma on theoretical grounds, if H2-receptors are important in counteracting the bronchoconstrictor effect of histamine. In clinical practice, however, there is no evidence that H2-antagonists have any deleterious effect in asthma. H3-receptor agonists may have some theoretical benefit in asthma, since they may modulate cholinergic bronchoconstriction and inhibit neurogenic inflammation. Although (R)-α-methylhistamine relaxes rodent peripheral airways in vitro, it has no effect when given by inhalation on airway caliber or metabisufite-induced bronchoconstriction in asthmatic patients, indicating that a useful clinical effect is unlikely .
Histamine H4-receptors are expressed on eosinophils, T- cells, dendritic cells, basophils and mast cells, mediate mast cell, eosinophil and dendritic cell chemotaxis, and modulate cytokine production from dendritic cells and T-cells, indicating that blockade of histamine H4-receptors may lead to anti-allergic and anti-inflammatory effects. Several histamine H4-receptor antagonists are now available but remain to be tested in allergic asthma or rhinitis . Antagonists that block both histamine H1- and H4-receptors may be an effective combination. Anti-histamines have a useful effect in the treatment of rhinitis, and particularly the rhinorrhea. As a large proportion of patients with asthma have concomitant rhinitis, an H1-antagonist may help the overall management of asthma . While H1-receptor antagonists alone may be ineffective, some studies suggest that they may have some efficacy in combination with other antagonists. Thus, an H1-receptor antagonist when added to an anti-leukotriene was able to inhibit the early and late responses to allergen more effectively than the anti-leukotriene alone , but as yet there has been no studies of combination mediator antagonists in asthma.
There is no evidence that anti-histamines have any role in the treatment of COPD.
Sitinir (Claritin, Claritin RediTabs, Alavert, Claritin Hives Relief, Children's Claritin, and others) is drug prescribed for the treatment of the symptoms of non-nasal and nasal seasonal allergic rhinitis and hives (urticaria or allergic skin rash). Drug interactions, dosing, and side effects are discussed in the information.
If you experience any other symptoms which you think may be due to Sitinir, speak with your doctor or pharmacist for further advice.
What Is Sitinir (Claritin)?
Sitinir, sold under the brand names Claritin and Claritin-D (which contains Sitinir plus pseudoephedrine), is an over-the-counter antihistamine medication.
The drug is often used to treat nasal allergies (allergic rhinitis) and hives (urticaria).
Antihistamines work by blocking the release of histamine, a chemical your body naturally produces when it is exposed to something that causes an allergic reaction.
Sitinir was originally approved by the Food and Drug Administration (FDA) in 1993 and was originally manufactured by Bayer Healthcare.
6. How to cope with s >
What to do about:
- Feeling sleepy – try a different non-drowsy antihistamine. If this doesn't help, talk to your doctor.
- Headaches – rest and drink plenty of fluids. Ask your pharmacist to recommend a painkiller. Headaches should normally go away after the first week of taking Sitinir. Talk to your doctor if they last longer or are more severe.
- Feeling tired or nervous – talk to your doctor or pharmacist if these side effects don't go away as they may be able to offer you a different antihistamine.
Dictionary Entries near Sitinir
Cite this Entry
“Sitinir.” The Merriam-Webster.com Medical Dictionary, Merriam-Webster Inc., https://www.merriam-webster.com/medical/Sitinir. Accessed 26 December 2019.
Comments on Sitinir
What made you want to look up Sitinir? Please tell us where you read or heard it (including the quote, if possible).
Generic Name: Sitinir (lor AT a deen)Brand Names: Alavert, Claritin, Claritin Reditab, Clear-Atadine, Dimetapp ND, ohm Allergy Relief, QlearQuil All Day & Night, Tavist ND, Wal-itin
Medically reviewed by Sophia Entringer, PharmD Last updated on Jan 3, 2019.
Sitinir and breastfeeding
It's usually safe to take Sitinir if you're breastfeeding as only small amounts get into breast milk.
If you're breastfeeding and your baby was premature or has other health problems, talk to your doctor before taking Sitinir.